Couldn't find what you looking for?

TRY OUR SEARCH!

Like another poster here mentioned about their child, I also was given large amounts of Tylenol as a child due to frequent ear aches and colds. I don't recall it affecting me then but in my early 20's (37 now) I started to notice every time I took it in any form (pills, Dayquil/Nyquil, Etc.) I'd develop a dry scratchy throat, runny nose, sneezing and watery eyes, all of which were pretty severe. Felt like I had caught a bad cold and the symptoms would eventually go away a few hours later. Every time I took it the reaction would get worse and worse, it got to the point where I was afraid to take it anymore and haven't taken it since. My PCP also seemed to be surprised when I mentioned it, but nonetheless he believes it and makes sure to avoid prescribing anything containing it and I've been fine. I am not allergic to anything else that I know of, definitely not nuts or kiwi like others have mentioned, nor am I allergic to any other over the counter pain relief like ibuprofen or aspirin.
Reply

Loading...

I have avoided taking acetaminophen for most of my adult life because it causes a dry scratchy throat that lasts at least 24 hours. Recently I have had really bad headaches that are only relieved with Excedrin Tension (acetaminophen + caffeine) or Excedrin Migraine (acetaminophen + caffeine + aspirin). Unfortunately alternative pain relievers such as ibuprofen or aspirin don't even phase these headaches. My doctor wants me to try plain Tylenol (acetaminophen) but I can't stand the dry scratchy throat reaction. I am seeing an Acupuncturist tomorrow. Thank you for these posts - I am glad to know I am not the only one with this type of reaction to acetaminophen.
Reply

Loading...

Go to the doctor, I have allergy to this medications and they just get worst every time. Please go to an allergist and try to do not get sick.
Reply

Loading...

The first time i took a cough medicine with acetaminophen about 40 years ago, I had a severe reaction... hives, swollen lips, eyes, ears, etc. I accidentally took it in a headache tablet and had a worse reaction. Of course I don’t ever take it now. When doctors hear I have an allergy to acetaminophen, they have all said they’ve never heard of it before. Yes, it doesn’t exist. I guess i’m A “rare case” though.
Reply

Loading...

I had the same problem and similar injuries but I found a way around the problem via water titration which removes the Tylenol from pain medicine. Simply crush the pill up into a fine powder and pour about two to three inches of cool water into it and stir. Then use a wet coffee filter and strain the mixture through it. (The pain medicines active ingredient is water soluble but acetaminophen Is not.) Drink the water. This can also be used to when yourself down if needed. Best method possible and your liver will thank you. Thank you for your service!
Reply

Loading...

I have been allergic to aspirin for about 20 years (I am 74) but I have taken Tylenol ever since finding out about the aspirin through a very severe reaction and trip to hospital...this weekend, tylenol turned on me.......horrible horrible itching on my hands and feet...I kept taking the tylenol thinking it was a new detergent I was using...re washing all of my clothes and bed sheets pillow cases, etc. Allergic reactions kept getting worse.....itching moving to my lower pelvic area, and my calves...it was intense this was at night, no sleeping with this...feet soaking in pans of ice water...
Reply

Loading...

I have never heard anyone else talk about this pain all over the body! It happens every time I take Acetaminophen......Doctors are skeptical! I missed it as an ingredient yesterday and it takes a very long time to get it out of my system. Terrible! I haven't tried Benedryl. Thanks.
Reply

Loading...